# SDR 2021FA0000043

- Difficulty date: February 11, 2021
- Submitted: February 11, 2021
- Operation: General aviation
- Aircraft: N512LA
- Engine: Pwc PT6A67AG
- Engine time: 1,742 hours, 1,023 cycles
- System (JASC): 6100 · Propeller System
- Part: Shaft
- Condition: Flaking
- Location: Propeller
- Part time: 1,742 hours, 1,023 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING RE-INSTALLATION OF POWER SECTION AFTER WIRE STRIKE, WHILE INSTALLING PROPELLER, THE COATING ON THE FRESHLY OVERHAULED PROPELLER SHAFT WAS FLAKING OFF UNDERNEATH THE WASHERS ON THE PROPELLER RETENTION BOLTS. THE TORQUE SETTING WAS INACCURATE. YOU COULD ACTUALLY HEAR THE COATING CRACKING AND CHIPPING. THIS COATING IS PART OF A PRATT AND WHITNEY SERVICE BULLETIN I WAS TOLD. THE COATING IS VERY SHINY LIKE ENAMEL PAINT. THE APPLIED THICKNESS APPEARED TO BE TOO THICK. PULLED POWER SECTION BACK OFF AND RETURNED TO OVERHAUL FACILITY. I FEEL AS IF THIS WE HAD SENT THIS OUT, THE BOLTS WOULD HAVE LOST THEIR TORQUE. THE REST OF OUR FLEET HAVE A COATING I WAS TOLD CALLED ROCKHARD WHICH IS SIMILAR TO HARD ANODIZING OR GUN BLUING. I WOULD REALLY MONITOR THIS COATING DURING BOLT TORQUEING.
